Hail, Randolph
- When
- April 3, 4:01 PM CST to 4:06 PM CST
- Where
- Randolph County, Maynard
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 36.420, -90.900
A strong cold front moved into Eastern Arkansas during the late afternoon and evening hours of April 3, 2007. The front produced numerous showers and thunderstorms many of which became severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A strong cold front moved into Eastern Arkansas during the late afternoon and evening hours of April 3, 2007. The front produced numerous showers and thunderstorms many of which became severe. Damaging winds, large hail and two tornadoes occurred as a result.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 3, 12:53 PM CST, 3 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 153 PM CDT TUE APR 3 2007 .DISCUSSION... STILL LOOKING AT A RISK OF SEVERE WEATHER...LIKELY MOVING THROUGH THE MIDSOUTH LATE AFTERNOON/EVENING AHEAD OF A STRONG COLD FRONT. 18Z LZK SOUNDING AND LATE MORNING AIRCRAFT SOUNDINGS AT MEMPHIS INDICATE A WARM LAYER AT 900 MB TO 750 MB...EFFECTIVELY CAPPING DEEP MOIST CONVECTION. THIS CAP IS GRADUALLY ERODING...AS SURFACE TEMPS OVER NORTHERN AR REACH THE LOWER 80S WITH DEWPOINTS IN THE MID 60S. GOES VISIBLE IMAGERY INDICATED LINEAR ORIENTED TOWERING CU DEVELOPING OVER THIS AREA... AHEAD OF THE FRONT WHICH ROUGHLY EXTENDED ALONG INTERSTATE 44 AT DISCUSSION TIME. EXPECT A MULTI SEGMENT LINEAR MCS TO BECOME BETTER ORGANIZED OVER THE OZARKS LATE THIS AFTERNOON WHICH SHOULD MOVE THROUGH THE MIDSOUTH THIS EVENING. 18Z SPC MESOANALYSIS ESTIMATED CAPES WERE APPROACHING 2000 J/KG OVER THE MIDSOUTH. WITH MARGINAL SHEAR...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. GIVEN THE HIGH INSTABILITY...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT NEAR BOUNDARIES AND OTHER LOCALIZED SOURCES OF HIGHER HELICITY. WHAT TORNADO THREAT THERE IS SHOULD DECREASE BY LATE EVENING AS INSTABILITY MODERATES. POST FRONTAL AIRMASS CHANGE WILL BE DRAMATIC... COURTESY OF SIGNIFICANTLY COOLER AND DRIER CANADIAN AIR. VERY LOW DEWPOINTS AND LIGHT WINDS WILL LIKELY RESULT IN SUBFREEZING MINIMUM TEMPS THIS WEEKEND. SOME QUESTION PERSISTS CONCERNING THE AMOUNT OF MID AND HIGH CLOUDS...BUT THE LOW DEWPOINTS REMAIN AND WINDS SHOULD BE LIGHT BY LATE THURSDAY. 1000 TO 500 MB THICKNESSES OF 5220 M ARE CERTAINLY UNUSUAL FOR EARLY/MID APRIL. WILL MENTION MORNING FROST IN THE WEEKEND PERIODS AND MAINTAIN MENTION OF POSSIBLE FREEZING TEMPS IN THE HAZARDOUS WEATHER OUTLOOK. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 50 63 40 60 / 70 0 0 0 MKL 47 61 30 56 / 70 0 0 0 JBR 47 62 35 57 / 40 0 0 0 TUP 56 66 37 59 / 80 0 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 255 PM CDT TUE APR 3 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041030- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 255 PM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER MOST OF THE MIDSOUTH. THE MODERATE RISK AREA IS ROUGHLY NORTH OF A CLARKSDALE TO CORINTH MISSISSIPPI LINE. A SLIGHT RISK OF SEVERE WEATHER EXISTS SOUTH OF THIS LINE. A STRONG COLD FRONT WILL MOVE THROUGH THE MIDSOUTH THIS EVENING AND EARLY WEDNESDAY MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF THE FRONT. SEVERE THUNDERSTORMS ARE EXPECTED...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE...MAINLY IN THE MODERATE RISK AREA. STORMS WILL LIKELY AFFECT NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL BETWEEN 3 PM AND 7 PM...AND WESTERN TENNESSEE BETWEEN 4 PM AND 10 PM. THE STORMS WILL LIKELY IMPACT NORTHEAST MISSISSIPPI BETWEEN 8 PM AND 1 AM WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY COLDER AIR WILL MOVE IN BEHIND THE FRONT AND REMAIN OVER THE MIDSOUTH THROUGH FRIDAY. TEMPERATURES THURSDAY AND FRIDAY MORNINGS COULD BE NEAR THE FREEZING POINT. OVER THE WEEKEND...FREEZING LOW TEMPERATURES ARE LIKELY ACROSS MUCH OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON... THROUGH THE EVENING. PWB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 415 PM CDT TUE APR 3 2007 ARZ008-032145- RANDOLPH AR- 415 PM CDT TUE APR 3 2007 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...RANDOLPH COUNTY. AN APPROACHING SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND 60 MPH WINDS WAS LOCATED JUST NORTH OF RANDOLPH COUNTY ARKANSAS 415 PM CDT. THE STORM WAS MOVING SOUTHEAST AT 30 MPH. THIS STORM MAY MOVE INTO NORTHEAST RANDOLPH COUNTY IN THE NEXT 15 MINUTES. PEOPLE IN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY.
The Memphis radar (KNQA), 151 km away, was scanning. The volume nearest the first event began at 22:01 UTC.
9 hail, 2 flash flood, 2 tornado, 2 thunderstorm wind. Local standard time, as filed.
Quarter to golfball size hail fell in the Corning area.
Heavy rain caused streets to become flooded in Corning.
Nickel to half dollar size hail fell around the Paragould area.
Heavy rain caused flash flooding to occur near Biggers. Some rural roads were flooded as a result.
A tornado touched down 2 miles east southeast of Nettleton, immediately west of Moore Road. The tornado resulted in significant damage to a large metal building at the Aramark complex located at 3320 Moore Road. Damage consisted of portions of the metal roof and wall panels being pulled from the building. Vehicles parked around the facility were also damaged. Some trailers at the facility were also blown over by the tornado. The tornado was short-lived as the path length was approximately 110 yards.
Straight line winds produced damage to a school bus at Highway 63 and Commerce Drive near Jonesboro. One adult was injured as a result. He was on the bus when the windows shattered resulting in the injury. He was transported to the hospital.
A tornado touched down 1.8 miles south of Needham, near Gum Point. The tornado caused minor damage to a residential home. The damage consisted of broken windows, minor shingle and vinyl siding damage. The tornado was very short-lived as the path length was 50 yards.
Straight line winds knocked down a tree down on two vehicles of a home on a Butterfield street. The family had just pulled in the drive-way when the tree fell on top of their vehicle smashing it. The tree also fell on top of the family's second vehicle causing damage as well. No injuries were reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyThe tornado archive for Arkansas, 2007Warnings in Arkansas, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25595, 25596, 25597, 25598, 25599, 25603, 25607, 25611, 25612, 25613, 25614, 25899, 25615, 25616, 25617.